Alert archive / Florida / Lake Wind Advisories in 2011
Lake Wind Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Oct 30, 2011, 4:58 AM EDT for Volusia County, Florida. It took effect at Oct 30, 2011, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 4:58 AM EDT (08:58 UTC)
- In effect from
- Oct 30, 2011, 8:00 AM EDT
- Expired
- Oct 30, 2011, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS72 KMLB 300858 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 458 AM EDT SUN OCT 30 2011 FLZ047-054-059-064-141-147-310000- /O.NEW.KMLB.LW.Y.0009.111030T1200Z-111031T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH... FORT PIERCE...HOBE SOUND...DAYTONA BEACH...TITUSVILLE 458 AM EDT SUN OCT 30 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * EVENT...NORTHEAST WINDS WILL GUST 25 TO 30 MPH. * TIMING...GUSTY WINDS WILL DEVELOP SHORTLY AFTER SUNRISE WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON. * IMPACTS...CHOPPY CONDITIONS DEVELOPING ON INLAND LAKES PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 30, 3:40 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 30, 3:40 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...EXTENDED FORECAST ADDED
NATIONAL WEATHER SERVICE MELBOURNE FL
340 AM EDT SUN OCT 30 2011
.DISCUSSION...
...HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO MID WEEK...
TODAY-TONIGHT...RATHER STRONG HIGH PRESSURE RIDGE ACROSS THE
SOUTHEAST STATES TO THE MID ATLANTIC COAST AND LOW PRESSURE TROUGH
(FRONT) TO OUT SOUTH WILL SET UP A RATHER TIGHT PRESSURE GRADIENT
WITH ABOUT 7 MB ALONG THE FLORIDA EAST COAST. THIS SUPPORTS 20-25
MPH WINDS ALONG THE COAST AND WILL GO WITH A LAKE WIND ADVISORY
THERE FOR TODAY.
THE NORTH/NORTHEAST WIND FLOW HAS ADVECTED DRIER AIR QUITE FAR
DOWN THE PENINSULA. AS WINDS VEER TO THE NORTHEAST TODAY THE AIR
MASS WILL GRADUALLY MOISTEN BACK UP. ADDITIONALLY...HIGH MOISTURE
BAND ASSOCIATED WITH FRONT WILL START TO LIFT BACK TO THE NORTH AS
SHORTWAVE TROUGH ALOFT APPROACHES.
HOW FAR AND FAST THIS OCCURS IS RATHER UNCERTAIN BUT THE MODELS
CRANK UP THE POPS IN THE SOUTH TODAY AND INTO CENTRAL-NORTH
SECTIONS TONIGHT. HAVE NOT GONE QUITE AS BULLISH AS THE MODELS
INDICATE BUT WILL SHOW A RANGE OF POPS TODAY FROM 20 PERCENT IN
THE NORTH TO 50-60 PERCENT IN MARTIN COUNTY. HAVE LIFTED THE
LIKELY POPS TO ENCOMPASS THE TREASURE COAST TONIGHT...THEN TAPERED
THEM DOWN TO 40 PERCENT IN THE NORTH.
WITH LARGE SCALE ASCENT FROM TROUGH ALOFT...SURFACE BOUNDARY IN
SOUTH FLORIDA AND HIGH MOISTURE...WILL HAVE TO WATCH FOR HEAVY
RAIN BAND ALONG THE TREASURE COAST TONIGHT. THE GFS KEEPS THE
HEAVY RAIN OFFSHORE...BUT IT APPEARS TOO AGGRESSIVE IN CLOSING OFF
A LOW THERE.
SKY COVER WILL BE TRICKY TODAY AS THE DRIER AIR WILL ALLOW FOR
SOME SUNSHINE ACROSS THE NORTH HALF THROUGH AT LEAST THE MORNING.
SKIES SHOULD CLOUD OVER THERE DURING THE AFTERNOON...AND TONIGHT
LOOKS OVERCAST AREAWIDE. MAX TEMPS WILL BE LOWER TODAY DUE TO THE
SLIGHT COOL AIR ADVECTION (AND CLOUDS ACROSS THE SOUTH)...WITH MID
70S IN MOST AREAS.
MON-MON NIGHT...
RETURN MOISTURE POOLING WITHIN THE FRONTAL TROF OVER S FL WILL
LINGER OVER CENTRAL FL INTO MONDAY AS THE SFC/LOW LVL RIDGE OVER THE
DEEP SOUTH LIFTS UP THE ERN SEABOARD. MOST AREAS WILL SEE A NEARLY
SATURATED H100-H70 LYR TO START THE DAY WITH DEEPER MOISTURE OVER
THE TREASURE COAST AND LAKE OKEECHOBEE REGION...WILL DISTRIBUTE POPS
ACCORDINGLY INCREASING FROM 20PCT NRN CWA TO 50PCT SRN CWA.
A +110KT H25 JET DIGGING DOWN THE LEE SIDE OF THE NRN ROCKIES WILL
PLACE A BROAD FRONTAL TROF OVER THE CENTRAL/SRN PLAINS UNDER ITS
ASCENDING LEFT EXIT QUAD. THIS WILL FORCE THE TROF TO AMPLIFY AS IT
PUSHES E/SE INTO THE DEEP SOUTH. AS THE DIGGING JET PRESSES SWD...
IT WILL ENHANCE THE UPR LVL WIND FIELD AND ALLOW A LARGE LIFTING JET
OVER THE ERN SEABOARD TO STRENGTHEN. A STRONG WIND COUPLET WILL
RESULT THAT WILL FORCE THE FRONTAL TROF THRU THE FL PENINSULA MON
NIGHT. ISOLD SHRAS MAY LINGER OVER THE SE CWA THRU MIDNIGHT...BUT
MOST OF THE PRECIP WILL BE FINISHED BY SUNSET.
HIGH CLOUD COVER AND N/NE WINDS WILL WILL KEEP MAX TEMPS IN THE
U70S/L80S. CLEARING SKIES AFT SUNSET WILL ALLOW MIN TEMPS TO FALL
INTO THE M/U50S N OF I-4...LINGERING CLOUDS AND LIGHT BUT STEADY
WINDS WILL KEEP READINGS IN THE M/U60S ALONG THE TREASURE COAST AND
AROUND LAKE OKEECHOBEE.
TUE-TUE NIGHT...
STRONG HI PRES RIDGE BEHIND THE COLD FRONT WILL PRES ACRS THE ERN
CONUS...BRINGING A REINFORCING SHOT OF COOL/DRY AIR INTO THE FL
PENINSULA. MAX TEMPS IN THE M/U70S...MIN TEMPS IN THE M/U50 N OF I-4
AND L/M60S SPACE AND TREASURE COASTS.
WED-SAT...
THE HI PRES WILL LINGER OVER THE ERN SEABOARD THRU THE UPCOMING WEEK
AS THE H25 JET OVER THE ATLC LIFTS NE TOWARD THE CANADIAN MARITIMES
AND THE UPSTREAM JET OVER THE PLAINS RELOCATES TO THE N. THIS WILL
RESULT IN A DEEP AND STEADY NERLY FLOW ACRS THE FL PENINSULA THAT
WILL KEEP MAX/MIN TEMPS LARGELY WITHIN A DEG OR TWO OF CLIMO AVGS.
ISOLD SHRAS MAY DVLP FROM TIME TO TIME AS THE NE FLOW PUSHES OCNL
POCKETS OF MOISTURE ONSHORE...BUT THESE WOULD HAVE MINIMAL IMPACT.
WILL KEEP THE FCST DRY FOR NOW.
&&
.AVIATION...
WILL START OFF THIS PERIOD WITH VFR EXCEPT FOR SOME MVFR CEILINGS
FROM ABOUT KFPR-KSUA. THESE CONDITIONS SHOULD MIGRATE BACK NORTH
ALONG THE COAST TO KVRB-KMLB LATE IN THE DAY AND DURING THE EVENING.
EXPECT SOME ATLANTIC SHOWERS TO START TO OCCUR KFPR-KSUA DURING THE
AFTERNOON. THERE IS A CHANCE FOR PREVAILING MVFR AND LOCAL IFR TO
DEVELOP THERE OVERNIGHT...WITH MVFR CEILINGS PREVAILING FARTHER
NORTH TOWARDS KMLB WITH SCATTERED SHOWERS.
NORTH TO NORTHEAST WINDS WILL GUST TO AROUND 25 KNOTS ALONG THE
COAST TODAY...AND POSSIBLY DEVELOP ACROSS THE KSFB-KMCO-KISM
CORRIDOR DURING THE AFTERNOON.
&&
.MARINE...
TODAY-TONIGHT...SOLID ADVISORY CONDITIONS CURRENTLY OCCURRING WITH
NORTH-NORTHEAST WINDS GUSTING TO AROUND 25 KNOTS. DO NOT SEE MUCH
CHANGE OCCURRING TODAY EXCEPT SLIGHT VEERING OF WINDS TO THE
NORTHEAST-EAST.
THE GFS SHOWS WINDS RELAXING TONIGHT IN THE SOUTH AS LOW PRESSURE
STARTS TO FORM. THE MODEL HAS SHOWN THIS OCCURRING FARTHER
OFFSHORE IN SOME RECENT RUNS...SO NOT REAL CONFIDENT IN THIS
SOLUTION. ANY LOWERING OF PRESSURES WILL TIGHTEN THE GRADIENT EVEN
MORE FOR A PORTION OF THE WATERS...SO HAVE OPTED TO KEEP THE SAME
20-25 KNOT FORECAST GOING THROUGH THE NIGHT.
MON-THU...THE FRONTAL BOUNDARY OVER S FL/FL STRAITS WILL LIFT BACK
INTO CENTRAL FL MON...BUT WILL BE SHUNTED BACK TO THE SOUTH BY
LATE MON NIGHT AS A REINFORCING COLD FRONT PUSHES THROUGH THE FL
PENINSULA. TIGHT PGRAD BEHIND THE FRONT AS A LARGE HIGH PRES RIDGE
BUILD OVER THE ERN CONUS. NRLY WIND SURGE WILL RESULT WITH
SUSTAINED SFC/BNDRY LYR WINDS REACHING 20-25KTS AREAWIDE BY
DAYBREAK TUE. THE PGRAD WILL LOOSEN SLOWLY AS THE HIGH PRES RIDGE
WEAKENS AND MODIFIES. NEVERTHELESS...HAZARDOUS BOATING CONDS ARE
ANTICIPATED TO LAST THRU MIDWEEK WITH SOME IMPROVEMENT ON THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 67 77 59 / 20 40 20 10
MCO 75 65 80 60 / 20 40 30 10
MLB 76 70 79 67 / 30 50 40 10
VRB 77 70 80 70 / 40 60 50 20
LEE 74 63 78 57 / 20 40 20 10
SFB 74 65 79 60 / 20 40 20 10
ORL 76 66 80 60 / 20 40 20 10
FPR 77 73 80 70 / 40 60 50 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN
BREVARD-SOUTHERN BREVARD-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM/IMPACT WX...BRAGAWHazardous weather outlook, Oct 29, 5:54 PM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 554 PM EDT SAT OCT 29 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-300100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 554 PM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... HIGH PRESSURE BUILDING DOWN THE PENINSULA WILL PRODUCE STRONG GUSTY NORTH WINDS RESULTING IN A SMALL CRAFT ADVISORY BEING ISSUED FOR ALL OF THE COASTAL WATERS BETWEEN FLAGLER BEACH AND JUPITER INLET AND OUT TO 60 MILES OFFSHORE. THE NORTHERLY WINDS WILL ALSO PRODUCE ROUGH SHORT PERIOD SEAS OVER THE COASTAL WATERS. THE WINDS ARE FORECAST TO REMAIN STRONG BUT SHIFT TO THE NORTHEAST SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG NORTHEAST TO EAST WINDS OVER THE AREA WILL CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS OVER THE COASTAL WATERS THROUGH SUNDAY AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:05 PM EDT | Small Craft Advisory for Hazardous Seas | MLB | 13 hr |
Nearby
Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.